It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-05-2007, 10:08 AM   #1
Senior Veteran
(female)
 
Join Date: Jan 2004
Location: Texas
Posts: 781
Halls HB User
Antibiotic withdrawl????

I have been mostly on antibiotics since the middle of March. I had a sinus infection/Double ear infection to start with as well as a UTI. I took two weeks of Ceftin.

After that the UTI came back and I went on a week of Macrobid. A couple days after that the UTI was back and my doctor put me on Bactrim.

The Bactrim caused me to feel awful! I felt like my muscles hurt, sulfur taste in mouth, dry mouth, bad headache, and dizziness. I immediately stopped the Bactrim and got better, but the UTI came back of course.

So, my doctor put me on another round of the Macrobid and I started to take Diflucan for a yeast infection.

As soon as both of these were in my system I started to feel the same way as I did on the Bactrim.

I told my doctor and she had me stop the Macrobid and since the Diflucan was already in my system and would be for about 5 days there was nothing I could do about that.

She wants me to flush my system out with cranberry juice, water, and see how I feel. Well, it has been 6 days since all meds have been stopped and I feel horrible!

I still have the same symptoms that I had while on the Bactrim and getting worse. My muscles ache, dizziness, nausea, dry mouth, headache, anxiety, shakiness. The last day for the Diflucan to have been in my system was yesterday.

I am worse today than I have been since all of this started. My husband thinks I am suffering withdrawl, but I have never heard of antibiotics causing withdrawl. I have been on them for 6 weeks now.

Thankfully my UTI seems to be gone as I haven't had any pain there and I've drank lots of cranberry juice.

So, is what I'm feeling withdrawl from all the meds or what? This isn't normal.

At this point I don't think I'm going to call my doctor. Unless I get to the point I feel like I need to go to the hospital I can handle this. But this is weird!

Opinions???

 
Sponsors Lightbulb
   
Old 05-05-2007, 10:24 AM   #2
Inactive
(female)
 
Join Date: Apr 2007
Location: New Orleans, Louisiana
Posts: 1,067
FromSqueaky HB User
Re: Antibiotic withdrawl????

Those are normal for me when I take any kind of antibiotic. I go in the sun and you're not suppose to on many antibiotics including the ones you said. It's also possible that you are allergic to sulfur. Bactrim is a sulfur drug.

Antibiotics can cause yeast infections too I can't take bactrim, It makes my infecitons worse and gives me a yeast infection every time. I now stick to only taking cipro. It sttill makes me feel like I have the flu but no yeast infection and my bladder infections go away too.

 
Old 05-06-2007, 07:26 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2002
Posts: 5,818
ticker HB Userticker HB Userticker HB Userticker HB Userticker HB User
Re: Antibiotic withdrawl????

Hi Halls. I wonder if you could have Lyme disease. Lyme disease is a multi-system bacterial infection caused from the bite of an infected tick. It is the second fastest growing infectious disesae in the US after AIDS.

Lyme disease is treated with antibiotics. Often when someone who has Lyme takes antibiotics their symptoms become worse and/or they get new ones. When the antibiotic kill the bacteria, toxins are released making them feel sicker. It can be very scary when it happens, but it is a good sign the antibiotics are working. This is called a Jarisch-Herxheimer Reaction (herx). I have Lyme disease and this reaction happened to me when I was given antibiotics for a sinus infection months before I was diagnosed with Lyme. If you think this may be a possibility and would like more information, let me know.

Whenever you take any antibiotics, it is good to take high-quality acidophilus. They replace the good bacteria in the system and help to prevent yeast overgrowth. The best kind to get are refrigerated. Most healthfood stores have them. Make sure you take them at least two hours apart from the antibiotics.

I hope you feel better soon.

Last edited by ticker; 05-06-2007 at 07:28 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Antibiotic withdraw? Any ever hear or suffer from this. dealer1111 Lyme Disease 7 08-11-2006 06:48 PM
Getting off Zoloft wothout having zaps, withdrawl, etc in unexpected way. t_411 Anxiety 10 05-24-2006 01:14 AM
Seroquel Withdrawl wcoleman22 Open to All Other Health Topics 2 10-22-2005 10:59 PM
Another ? about Lexapro/Wellbuterin Withdrawl NaeNae Depression 16 09-21-2005 08:35 PM
Oxy withdrawl update - Good and bad Proward Addiction & Recovery 6 01-22-2005 12:37 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



ladybud (79), sjb (77), SnowBunny2020 (76), Titchou (70), JJ (53), janewhite1 (51), lenvegas (31), midwest1 (26), solofelix (20), quincy (20)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!